MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXACT OFFSET BROACH HANDLE; GUIDE, SURGICAL, INSTRUMENT

ZIMMER BIOMET, INC. EXACT OFFSET BROACH HANDLE; GUIDE, SURGICAL, INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported rasp handle impact plate broken off.No adverse events have been reported as a result of the malfunction.Additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
Visual inspection confirmed the weld between the front and rear body to be fractured with the cable still intact.The cable was cut during the evaluation.The handle is discolored and exhibits impact marks on the strike plate consistent with a multiple use instrument.The square orientation feature on the distal end of the rasp has been lightly deformed over repeated use.The device has a potential field age of approximately 1 year.Device was sent for further analysis.Fracture surface artifacts suggest the overload failure mode with multiple fracture initiation sites on the right side of the device.Xrf analysis found the material of both the proximal and distal components to be consistent with 17-4 stainless steel alloy.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
EXACT OFFSET BROACH HANDLE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10491813
Report Number0001825034-2020-03430
Device Sequence Number16786016
Product Code FZX
UDI-Device Identifier00880304432260
UDI-Public(01)00880304432260
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-555501
Device Lot Number352570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1